Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 76, NWS Quad Cities, IA

June 8, 2011Benton County, Buchanan County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 8, 2011, 6:17 PM CDT for Benton County, Buchanan County, Iowa. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 6:17 PM CDT (23:17 UTC)
Expired
Jun 8, 2011, 7:15 PM CDT
In force
58 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Benton County, IA, Buchanan County, IA

The radar

The Quad Cities radar (KDVN), 140 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:30 PM CDTHAIL 1Brandon, IA
Jun 8, 6:36 PM CDTHAIL 0.25Independence, IAHAIL STARTING TO COVER THE GROUND.
Jun 8, 6:38 PM CDTHAIL 0.88Rowley, IA
Jun 8, 7:00 PM CDTHAIL 1.5S Mount Auburn, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:49 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1876 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS53 KDVN 082317
SVRDVN
IAC011-019-090015-
/O.NEW.KDVN.SV.W.0076.110608T2317Z-110609T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
617 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN BUCHANAN COUNTY IN NORTHEAST IOWA...

* UNTIL 715 PM CDT.

* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH...AND PING PONG BALL SIZE HAIL.  THESE STORMS WERE
  LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 10 MILES
  NORTHWEST OF BRANDON TO MOUNT AUBURN...OR ALONG A LINE EXTENDING
  FROM 12 MILES SOUTHEAST OF WATERLOO TO 7 MILES NORTH OF VINTON...
  AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROWLEY...INDEPENDENCE...QUASQUETON AND WINTHROP.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 47 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4230 9207 4245 9207 4255 9161 4230 9160
      4230 9183 4229 9184 4219 9229 4230 9230
TIME...MOT...LOC 2317Z 257DEG 36KT 4242 9209 4228 9200
WIND...HAIL 60MPH 1.50IN

$$

08
2 follow-up statements
852 
WWUS53 KDVN 082336
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT WED JUN 8 2011

IAC011-019-090015-
/O.CON.KDVN.SV.W.0076.000000T0000Z-110609T0015Z/
BENTON IA-BUCHANAN IA-
636 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN BUCHANAN AND NORTHERN BENTON COUNTIES...

AT 630 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING
FROM INDEPENDENCE AIRPORT TO ROWLEY...OR ALONG A LINE EXTENDING FROM
INDEPENDENCE TO 12 MILES SOUTH OF INDEPENDENCE...MOVING EAST AT 40
MPH.

A SPOTTER REPORTED DIME SIZE HAIL IN SOUTHWEST BUCHANAN COUNTY AT 
632 PM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
ROCK STATE PARK...TROY MILLS PARK...QUASQUETON...WINTHROP...MONTI AND
WINTHROP GOLF COURSE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 47 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

&&

LAT...LON 4230 9207 4245 9207 4255 9161 4230 9160
      4230 9183 4229 9184 4219 9229 4230 9230
TIME...MOT...LOC 2335Z 257DEG 36KT 4245 9185 4231 9176
WIND...HAIL <58MPH 1.50IN

$$

08
283 
WWUS53 KDVN 082353
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
653 PM CDT WED JUN 8 2011

IAC011-019-090015-
/O.CON.KDVN.SV.W.0076.000000T0000Z-110609T0015Z/
BENTON IA-BUCHANAN IA-
653 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN BUCHANAN AND NORTHERN BENTON COUNTIES...

AT 651 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND PING PONG BALL SIZE HAIL.  THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM WINTHROP GOLF COURSE TO
MONTI...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF MANCHESTER TO
11 MILES SOUTHWEST OF MANCHESTER...MOVING EAST AT 40 MPH.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 47 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

&&

LAT...LON 4230 9207 4245 9207 4255 9161 4230 9160
      4230 9183 4229 9184 4219 9229 4230 9230
TIME...MOT...LOC 2353Z 257DEG 36KT 4248 9161 4234 9152
WIND...HAIL 60MPH 1.50IN

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 8, 3:15 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT WED JUN 8 2011

.SYNOPSIS...
REGION WAS UNDER BROAD SOUTHWESTERLY 500MB FLOW BETWEEN A
SOUTHEASTERN U.S. RIDGE AND A DEVELOPING PACIFIC NORTHWEST TROF. AT
THE SURFACE AT 17Z  A COLD FRONT BISECTED IA FROM NE TO SW AND WAS
MARKED BY THE BACK EDGE OF A DEVELOPING CU FIELD ON THE VISIBLE
SATELLITE IMAGERY.  A MID LEVEL S/W CROSSING THE NORTHERN PLAINS AND
SOUTH CENTRAL CANADA WAS PROVIDING SOME PUSH FOR THE FRONT.  THE
POST FRONTAL AIRMASS WAS DRY AND COOL WITH NOON TEMPERATURES IN THE
80S AND LOW TO MID 50 DEWPOINTS OVER NW IA. A WARM/UNSTABLE AIRMASS
WAS IN PLACE AHEAD OF THE FRONT WITH SURFACE TEMPERATURES IN THE
UPPER 80S TO LOW 90S AND DEWPOINTS IN THE UPPER 60S TO LOW 70S.  AS
OF LATE THIS MORNING THE CWFA WAS RAIN FREE WITH THE EARLY MORNING
TSRA HAVING DISSIPATED OR MOVED EAST OF THE AREA.

&&

.SHORT TERM...TONIGHT AND THURSDAY...
THE MAIN FOCUS WILL BE THE THUNDERSTORM THREAT TONIGHT AND THURSDAY
NEAR THE SURFACE FRONT AS IT CONTINUES TO SAG SOUTH THROUGH THE
CWFA.  THE 12Z MODEL RUNS SUGGEST THE BOUNDARY WILL MOVE THROUGH THE
CWFA BY LATE TONIGHT AND STALL OVER NORTHERN MO THURSDAY.  THE FRONT
WILL BE PASSING THROUGH THE SOUTHERN HALF OF THE CWFA DURING PRIME
HEATING LATE THIS AFTERNOON AND THIS EVENING. THE HIGHEST POPS
TONIGHT WILL BE LOCATED ALONG THE BOUNDARY IN THE SOUTHERN HALF OF
THE CWFA WITH POPS TAPERING OFF TO THE NORTH INTO THE DRIER MORE
STABLE AIRMASS.  A SUBSTANTIAL CAP EXISTS OVER THE SOUTH PER 12Z UA
DATA SHOWING H7 TEMPS IN THE 10 TO 13C RANGE OVER SOUTHERN IA AND
NRN MO.  MODEL PROGS SUGGEST CAP WILL WEAKEN BY LATE AFTERNOON SO
ANTICIPATE TSRA FIRING ALONG THE BOUNDARY BETWEEN 21Z AND 00Z.  BY
21Z RUC SURFACE BASED CAPES ARE AT OR ABOVE 4000 J/KG.  DEEP LAYER
SHEAR OVER THE AREA WILL BE MARGINAL BUT WITH THE HIGH CAPE SEVERE
STORMS WILL BE LIKELY WITH THE MAIN THREAT BEING DAMAGING WINDS.
HIGH FREEZING LEVELS SHOULD LIMIT LARGE HAIL...UNLESS UPDRAFTS START
TO ROTATE.  DEEP LAYER HELICITIES AROUND 150 NEAR THE BOUNDARY
SUPPORT SOME ROTATION WHICH COULD SUPPORT SIGNIFICANT HAIL
ESPECIALLY WITH THE INITIAL DEVELOPMENT.  FLASH FLOODING WILL ALSO
BE A CONCERN WITH PW/S IN EXCESS OF 1.75 INCHES OVER THE SOUTHERN
THIRD OF THE CWFA.  THE QUESTION IS IF ANY BACKBUILDING/REPEAT
ACTIVITY WILL OCCUR.  THE 12Z MODEL DATA SUPPORTS A MORE PROGRESSIVE
SCENARIO FOR ANY CONVECTION DEVELOPING ALONG AND NORTH OF THE
BOUNDARY.  A MORE FAVORABLE ENVIRONMENT FOR BACK BUILDING EXISTS
AHEAD OF THE FRONT...BUT THIS AREA WILL STILL BE CAPPED. HAVE
MENTIONED HEAVY RAIN IN THE FORECAST AND WILL HOLD OFF ISSUING A
WATCH FOR NOW WITH THE QPF AXIS EXEPCTED TO BE BETWEEN I80 AND
HIGHWAY 34 BETWEEN OTM AND MQB.  IF THE HEAVY RAINS SET UP A LITTLE
MORE TO THE SOUTH THAN A WATCH MAY BE NEEDED SINCE THIS AREA
EXPERIENCED HEAVYR RAINS LATE LAST WEEK AND FLASH FLOOD GUIDANCE IS
LOWER. OVERNIGHT LOWS IN THE NORTHWEST WERE LOWERED A FEW DEGREES
WITH OBSERVATIONAL AND MODEL DATA SUPPORTING A GOOD PUSH BEHIND THE
FRONT.

FOR THURSDAY WILL KEEP THE HIGHER POPS...IN THE LIKELY
CATEGORY...OVER THE SOUTHERN THIRD OF THE CWFA...JUST NORTH OF THE
STALLED NORTHERN MO FRONT THEN TAPERING OFF TO SLIGHT CHANCE IN THE
FAR NORTH.  HIGHS WILL BE CONSIDERABLY LOWER THAN TODAYS RANGING
FROM THE LOW 70S NORTH TO LOW TO MID 80S IN THE SOUTH.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...
THE FRONT WILL STILL BE STALLED OVER OR JUST TO OUR SOUTH THURSDAY
NIGHT CONTINUING THE THUNDERTORM THREAT ESPECIALLY CENTRAL AND
SOUTH.  MODELS SHOW A SIGNIFICANT UPPER TROF MOVING INTO THE
NORTHERN/CENTRAL PLAINS FRIDAY.  THE TROF WILL SPIN UP A SURFACE LOW
ALONG THE FRONT WITH THE LOW MOVING THROUGH THE SOUTHERN CWFA
FRIDAY.  THERE IS SOME QUESTION ON THE TIMING OF THE WAVE MOVING
THROUGH BUT AT THIS POINT IT LOOKS LIKE EITHER LATE MORNING OR
AFTERNOON.  THE AFTERNOON TIMING WOULD ENHANCE THE SEVERE WEATHER
THREAT...ESPECIALLY THE CHANCE FOR SUPERCELLS AND THE TORNADO RISK.
THE AIRMASS WILL ALSO REMAIN QUITE MOIST SO A HEAVY RAIN THREAT WILL
EXIST OVER THE SOUTHERN CWFA THURDAY NIGHT AND FRIDAY.

AFTER THE WAVE MOVES THROUGH THE REGION FRIDAY...THEN THE WEATHER
SHOULD QUITE DOWN AS SURFACE AND UPPER RIDGING BUILD INTO THE REGION
FOR SATURDAY AND SATURDAY NIGHT.  THE ARRIVAL OF THE RIDGING WILL
ALSO BRING MORE COMFORTABLE TEMPERATURES AND HUMIDITY TO THE REGION
FOR THE WEEKEND.

AN ACTIVE WEATHER PATTERN IS EXPECTED TO BECOME ESTABLISHED AGAIN
OVER THE REGION FOR SUNDAY INTO WEDNESDAY.  THE UPPER RIDGING
WILL MOVE EAST OF THE AREA SUNDAY WITH A MORE ZONE FLOW SETTING UP
FOR EARLY NEXT WEEK.  MODEL PROGS SHOW AT LEAST A COUPLE OF
SIGINIFCANT PIECES OF ENERGY IN THE ZONAL FLOW WHICH WILL KEEP A
THREAT OF THUNDERSTORMS IN THE FORECAST.  TEMPERATURES THROUGH THE
PERIOD SHOULD BE NEAR NORMAL FOR MID JUNE.  ..DLF..
&&

.AVIATION...
CU DEVLPG ALONG THE COLD FRONT SHOULD RESULT IN TSRA INITIATION
20Z-22Z. RUC TRENDS SUGGEST RAPID TSRA DEVLPMT WITH A LINE DVLPG BY
00Z/09. MOISTURE POOLING ALONG COLD FRONT AND POTENTIAL PRECIP
LOADING IN DOWNDRAFTS COULD RESULT IN SVR TSRA AT KCID/KDBQ.
HOWEVER...18Z TAFS FOR ALL SITES HAVE G45KT AND 3KFT CIGS WITH 1SM
BUT POTENTIAL EXISTS FOR LOWER VSBYS/CIGS. ONCE INITIAL LINE PASSES
VSBYS SHOULD GENERALLY REMAIN 3-5SM WITH VCTS AND CIGS NEAR 3KFT.
..08..

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

DLF/08
Hazardous weather outlook, Jun 8, 1:20 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 PM CDT WED JUN 8 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-090930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
120 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER HOT AND HUMID DAY IS EXPECTED TODAY...AND A HEAT ADVISORY
REMAINS IN EFFECT THROUGH 7 PM THIS EVENING FOR MUCH OF THE OUTLOOK
AREA. HEAT INDEX READINGS WILL RANGE FROM 98 TO 104 DEGREES THIS
AFTERNOON.

LATE THIS AFTERNOON AND THIS EVENING...STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED. THE ATMOSPHERE WILL BE VERY
UNSTABLE...AND THUNDERSTORMS WILL EXPLODE OVER EASTERN
IOWA...BEFORE SPREADING EAST AND SOUTH OVER THE REST OF THE
OUTLOOK AREA. STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL
DURING THE AFTERNOON...AND BY THE EVENING...AS STORMS FORM INTO A
LINE...DAMAGING WINDS WILL BE POSSIBLE. STORMS WILL HAVE A LARGE
POOL OF MOISTURE ALOFT TO SUPPLY VERY HEAVY RAINFALL AMOUNTS. IN
ADDITION...THUNDERSTORMS TONIGHT WILL LIKELY MOVE OVER THE SAME
AREAS SEVERAL TIMES...AND FLASH FLOODING IS POSSIBLE. THE STORM
PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE LOCATED IN SOUTHEAST
IOWA AND WESTERN ILLINOIS ON THURSDAY. THIS WILL BE THE FOCUS FOR
CLUSTERS OF THUNDERSTORMS...INCLUDING SUPERCELLS...DURING THE
AFTERNOON INTO THURSDAY NIGHT. THE MAIN THREAT WILL BE LARGE HAIL.
THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR LOCATIONS ALONG
AND SOUTH OF HIGHWAY 30.

LOW PRESSURE WILL BE TRACKING OUT OF THE SOUTHERN PLAINS AND
TOWARDS IOWA THURSDAY NIGHT. WIDESPREAD RAIN AND THUNDERSTORMS CAN
BE EXPECTED OVER MUCH OF THE OUTLOOK AREA. HEAVY RAINFALL AND
LARGE HAIL WILL ACCOMPANY THE STRONGER STORMS.

THE SURFACE LOW AND WARM FRONT WILL PUSH TO EASTERN IOWA AND
NORTHERN ILLINOIS ON FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS
WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. AS STRONGER WINDS
ALOFT ARRIVE AND BACKING WINDS OCCUR NEAR THE WARM FRONT OVER
EASTERN IOWA AND NORTHERN ILLINOIS...SUPERCELLS PRODUCING A COUPLE
OF TORNADOES ARE POSSIBLE. THE STORM PREDICTION CENTER HAS A
SLIGHT RISK ROUGHLY SOUTH AND EAST OF AN OTTUMWA TO DUBUQUE LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY WILL BE NEEDED LATE THIS AFTERNOON AND
EVENING.

ERVIN/HAASE

In the hours before

Special weather statement, Jun 8, 4:55 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 PM CDT WED JUN 8 2011

IAZ040>042-051>053-063-082300-
BENTON IA-BUCHANAN IA-DELAWARE IA-DUBUQUE IA-IOWA IA-JONES IA-
LINN IA-
455 PM CDT WED JUN 8 2011

...RAPID THUNDERSTORM DEVELOPMENT...

THUNDERSTORMS WILL CONTINUE TO RAPIDLY DEVELOP THROUGH 6 PM WEST OF
A DUBUQUE TO MARENGO LINE. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS...HEAVY RAIN...AND HAIL.

INDIVIDUALS OUTSIDE SHOULD BE PREPARED TO SEEK SHELTER AS STORMS
APPROACH.
Local storm report, Jun 8, 5:58 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             JESUP                   42.48N 92.07W
06/08/2011  M1.00 INCH       BUCHANAN           IA   TRAINED SPOTTER

&&

DLF
Local storm report, Jun 8, 6:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
602 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             JESUP                   42.48N 92.07W
06/08/2011  M1.25 INCH       BUCHANAN           IA   TRAINED SPOTTER

            HEAVY RAIN ALSO OCCURRING. ONE HALF INCH OF RAIN IN A
            HALF HOUR. SOME STREET FLOODING IS OCCURRING.

&&

DLF
Special weather statement, Jun 8, 6:06 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
606 PM CDT WED JUN 8 2011

IAZ040-090000-
BUCHANAN IA-
606 PM CDT WED JUN 8 2011

...HEAVY RAIN TO CAUSE PONDING OF WATER...

THUNDERSTORMS MOVING NORTHEAST ACROSS BUCHANAN COUNTY WILL BE
CAPABLE OF PRODUCING 1 INCH OF RAIN PER HOUR.

PONDING OF WATER ON ROADS AND LOW LYING AREAS WILL BE POSSIBLE FOR
AREAS ALONG AND NORTH OF HIGHWAY 20. MOTORISTS THAT ENCOUNTER A
ROAD WITH WATER ACROSS IT SHOULD TURN AROUND AND FIND ANOTHER ROUTE.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:15 AM CDTSpecial Weather StatementDVNClinton60 min
Jun 8, 5:49 PM CDTSevere Thunderstorm WarningDVNBuchanan32 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.